I was on depo for 6 months and had my period the whole time. I decided not to take the shot again. I haven't had a period since June 6 I feel sick and my breast have gotten bigger I took a pregnancy test it read negative. is it normal for my body to feel like this after being on depo and then stopping? or should I take another test.
I think a lot of people find that when first starting Depo Provera, it takes about 3 shots before the body settles down & stops bleeding. That was certainly the case with me.
When you stop Depo, it can take up to 18 months for your periods to be regular again & to be able to become pregnant. This is because your hormones have to rebalance themselves, & because they're a bit all over the place during that time, you can get all sorts of hormonal symptoms, such as the ones you describe.
If you took a pregnancy test after your period was due, & it was negative, it is unlikely that you are pregnant. You might want to repeat the test a couple of weeks after the last test, for peace of mind, but it sounds very much like a case of waiting for your body to find its balance again.
If you are worried, then a chat with the clinic that was giving you your Depo, could be helpful.
Hope that helps.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - Ok well I got my period Nov 6-11 and on the 20 I got my depo shot and that same night
Updated 7 Jan 2014 • 2 answers
Updated 26 Dec 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Updated 8 Aug 2015 • 1 answer
Updated 6 Feb 2016 • 1 answer
Updated 13 May 2016 • 1 answer